Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey Acne.org, I'm a 17 year old male who finished a 6 month 40 mg/day course of accutane about a year ago. While on the accutane, I didn't really have any issues, but the problems started after I stopped. Ever since I stopped, it felt like my entire life has been turned upside down, and I started experiencing horrible side effects which are as follows:

-Hair loss: I've always had thick and curly hair, but shortly after stopping accutane, I noticed my hair started falling out in droves (mainly in the shower). The hair loss has slowed since then, but it hasn't shown any signs of improving, and my hair is noticeably thinner.

-Stomach problems: I never really feel "hungry" anymore, my stomach just hurts, and I eat to alleviate the pain. When I do eat, I'm never satisfied after finishing, and it feels like my metabolism has slowed down greatly. It also feels like foods have lost their taste for me.

-Back pain: I used to be extremely active, doing lots of body weight exercises, but I started having horrible back pain towards the end of the accutane treatment. Anytime I would bend over or twist in either direction I would experience a very sharp pain in my lower back. This has gotten better, but only after I cut back significantly with my exercise.

-Cold hands: After stopping, it's as if my body's ability to warm itself reduced dramatically. My hands are always EXTREMELY cold, and I've become very intolerant to cold weather. Whenever I exercise, I don't really feel that "hot" and I'm not satisfied stepping into an air conditioned room on a hot day like I used to be. This one seems to be unique, as I haven't read of anyone else with this side effect. 

-Eye strain: My eyes are red 24/7 since stopping, and I'll often get headaches after low exposure time to screens. I used to be able to look at screens nonstop for hours at a time without any issues whatsoever, and now I can barely keep my eyes on my monitor for half an hour without getting a headache.

-Sexual health: My libido went down like crazy in the months following accutane. I went from masturbating twice a day to once a week, and I don't really feel attraction towards females like I used to.

-Mental health: This is the worst out of all the side effects I've listed. Ever since stopping, I've had ZERO drive to do the things I used to love doing. I used to always keep myself busy when I had nothing to do, but now I'm passionate about literally nothing, and I lack the mental energy to keep myself occupied when I'm bored. I feel as if I've lost my soul entirely, and I don't know what to do about it. Also, I don't ever feel genuine happiness like I used to. The memories I had before accutane were filled with joy, but now it's as if I'm living in a world of black and white, and the "happiness" I feel nowadays is nothing compared to what I used to feel.


So is there anything I can do to get my life back on track? Or am I just another doomed statistic?







 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×